Learn how to use Mayo Clinic Connect
Request an Appointment
Hi people. I’m new to this discussion. Have any of you experienced a loss of sexual desire as a result of your meds? If so are there any effective remedies that you’ve tried. Thanks.
Interested in more discussions like this? Go to the Depression & Anxiety group.
None that I know of and the sexual side effects can be permanent even after discontinuation of the medication.
Hi @jjpjjp, and welcome to Mayo Clinic Connect. Unfortunately, there are a number of antidepressants that lower your sex drive. I'm sorry to hear that your current medication has lowered your sex drive.
Here is some Mayo Clinic information on low sex drive that you may find interesting.:https://mayocl.in/2LaizB7. In the Treatment/Medications section, there's some relevant information for your experiences.
We have several people that have reported this problem while on Effexor or Wellbutrin. May I ask what medication you are on and perhaps there are other members who are taking the same medication that we can pull into the conversation?
Jump to this post
Hi and thanks for your reply. I am currently taking Trintellix but I have experienced the same issues with the myriad of other antidepressants I’ve taken over the years. My doctor thought that the issue could be resolved by switching me to Wellbutrin but unfortunately the drug did nothing to alleviate my depression.
Firstly I hate just about any kind of drug. As a former realtor and an elder care provider I am shocked to see the number of drugs being consumed by people in general.
Due to my aversion to popping pills for any ache and pain I have, unfortunately, not getting much help for my depression. As an 77 year old German woman I still have this idea that I should buckle down and stop bitching about my moods.
I have used antidepressants in the past, Prozac (madness), welbutrin, no help there, zoloft, so so.
The problem with all of these drugs, it seems, that I have decide between having NO libido or having less anxiety/ depression. Just because I am 77 years old I still like to engage in satisfying myself occasionally.
Any ideas what antidepressants have ledd effect on the libido?
All Drugs have side effects.Anxiety drugs have not helped me hardly at all. Too much stress, grief, worry etc.Daughter helps but I can't lean on her, she has her own problems. Son is a former drug addict now his new obsession is extreme radical talk. I have no mate or libido at 78 yrs old. Widow , 2 relatives have mental issues. Millions do. All the best to you 😘
Hi @vihunt and welcome to Mayo Clinic Connect. I agree with you and @dianrib that many medications cause side effects that can be undesirable. You will see that I moved your post to a conversation that is already discussing anti depressant medication and sexual side effects so that you can connect with the members who are having similar issues.
Are you currently on an anti-depressant that is causing you issues or have you stopped taking them?
Thanks, I was taking deluxetine, but the sexual side effects outnumbered the positives of this drug.
Yes, I did stop it on my own. I will bring it at my next doctor's appointment.
I use Paxil to GREAT relief. 1 mg of Abilify takes away the rest of my winter depression. Amazing!
I have been dealing with chronic depression for 45 years. I've tried many antidepressants and only two have worked. #1. Nardil which is an MAOI. It has a scary reputation but it is actually easy to follow the dietary restrictions. There are several drug interactions to be aware of but there are usually alternative meds that can be taken. You may have trouble finding a doctor who will be willing to prescribe it, again because of its scary but exaggerated reputation. It has some side effects but so do all the antidepressants. The good news is that Nardil almost always works. I felt great for the first time in my life but had to stop taking it after 10 years due to a stomach issue.
#2 Viibryd. After 45 years I finally found another drug that worked! No other SSRI has ever worked, but I feel better than I have since stopping the Nardil 25 years ago. It's expensive even with insurance but it is worth it. Only side effect seems to be that it makes me a little nervous and jumpy. Read up on these meds and see if they might be worth you trying.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In